On Finite Symmetrical Deflections of Thin Shells of Revolution

[+] Author and Article Information
Eric Reissner

Massachusetts Institute of Technology, Cambridge, Mass.

J. Appl. Mech 36(2), 267-270 (Jun 01, 1969) (4 pages) doi:10.1115/1.3564619 History: Received June 10, 1968; Revised November 26, 1968; Online September 14, 2011


Recent simplifications of linear shell theory through consideration of transverse shear deformations and stress moments with axes normal to the shell middle surface suggest analogous approaches to the corresponding problem of nonlinear theory. As a first step in this direction consideration is given here to the classical subject of finite symmetrical deformations of shells of revolution. The principal new results of the present analysis concern the form of strain-displacement and compatibility differential equations.

Copyright © 1969 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In